I am a 26 year old male, diagnosed with dysautonomia. I have been having major health issues ever since I was 9 years old. I was wondering if Tachy-Brady Syndrome can coexist with Postural Tachycardia Syndrome and what the best treatment options are. Is a pacemaker indicated? Since my cardiologist mentioned it as a last resort.
- ECG and holter-monitoring: manifest sinusbradycardia most of the time (45 bpm), nocturnal AV-dissociation and severe bradycardia (30 bpm)
- Stand test: occasional tachycardia upon standing (sometimes heart rate going as high as 180, once measured 200 bpm, this means my resting heart rate sometimes quadripples upon standing ), diagnosis: Postural orthostatic Tachycardia Syndrome
- Stand test: occasional hypotension
very labile blood pressure in general
- Electrophysiological testing: no inducable arrhytmias
- MRI: atypical white matter brain lesions (apparantly not disturbing, probably due to migraines), nasopharyngeal cyste (not disturbing either)
- Blood tests: minor renal insufficiency
Family history: vascular disorders, auto-immune (Graves), renal disease, autonomic dysfunction symptoms in a few members of one side of the family (mother, grandmother, uncles) but no diagnosis.
Hope someone can answer my question.
Thank u in advance!
Someone posted on here last week about trying a procedure where they did something to the nerves heading to the heart. I don't know if they were cut or temporarily disable in some way. This modified the signals in some to the heart from the central nervous system. As you sound aware, CNS is what's affected in dysautonomia.
This person was suffering from tachycardia. She was days away from ablating her sinus node which would mean permanent dependence on a pacemaker. Her doctor decided to give this procedure a try and she reported good result so far.
This isn't exactly what you are suffering from, but the treatment options sound very similar.
Yes, they can, but first, let me ask, are you diagnosed with tachy/brady-syndrome, or do you assume that from the major increase in heart rate when standing up, etc?
Orthostatic tachycardia/hypotension is usually caused by an autonomic dysfunction/dysregulation, as you mentioned. Tachy/brady-syndrome is also known as sinus node dysfunction or "sick sinus" syndrome, and may have two causes; 1) dysfunctions in autonomic input on the sinus node, or 2) diseases in the sinus node itself. The last one is most common with higher age.
If you have high-degree AV dissociation at night (third degree AV block) I thought a pacemaker was necessary. I can't really see the downside of having a pacemaker if it's necessary, as you will get a guaranteed minimum heart rate of say 50-60 bpm, so the tachycardia will be safe to treat with beta blockers, and so, that is gone too. That will probably also take care of your labile blood pressure?
Short answer: Yes, they can coexist. No, they don't necessarily have to. Ask your cardiologist what the best treatment option is.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.